Translator Disclaimer
March 2002 An algebraic approach to categories of partial morphisms
S. T. Stefani
J. Symbolic Logic 67(1): 117-129 (March 2002). DOI: 10.2178/jsl/1190150033

Abstract

In the study of categories whose morphisms display a behaviour similar to that of partial functions, the concept of morphism domain is, obviously, central. In this paper an operation defined on morphisms describes those properties which are related to morphisms being regarded as abstractions of partial functions. This operation allows us to characterise the morphism domains directly, and gives rise to an algebra defined by a simple set of identities. No product-like categorical structures are needed therefore. We also develop the construction of topologies together with the notion of continuous morphism, in order to test the effectiveness of this approach. It is interesting to see how much of the computational character of the morphisms is translated into continuity.

Citation

Download Citation

S. T. Stefani. "An algebraic approach to categories of partial morphisms." J. Symbolic Logic 67 (1) 117 - 129, March 2002. https://doi.org/10.2178/jsl/1190150033

Information

Published: March 2002
First available in Project Euclid: 18 September 2007

zbMATH: 1001.18002
MathSciNet: MR1889540
Digital Object Identifier: 10.2178/jsl/1190150033

Subjects:
Primary: 18B99

Rights: Copyright © 2002 Association for Symbolic Logic

JOURNAL ARTICLE
13 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.67 • No. 1 • March 2002
Back to Top